MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H749518100
Medical Device Problem Codes No Display/Image (1183); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 11mar2026.It was reported that a catheter issue occurred.The 96% stenosed target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.The opticross imaging catheter was selected for ultrasound examination of the target lesion.During the procedure, the catheter could not show the image.The procedure was completed with another of the same device.There were no patient complications reported and the patient condition following the procedure was stable.However, device analysis revealed the catheter was twisted.
 
Additional Manufacturer Narrative
E1 initial reporter facility name: (b)(6).E1 initial reporter phone: (b)(6).Investigation results: media review: media provided by the customer showed there was no image.Device analysis findings: the device was returned for analysis.Visual inspection revealed the sheath was kinked.Impedance testing showed an electrical open at the distal end of the catheter between 10-20 cm from the distal housing.Microscopic inspection showed the catheter was twisted and the imaging window had ripples.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of failure to follow instructions.According to the instructions for use (ifu), the motor drive unit (mdu) shall remain off when inserting the device into the patient.However, the device analysis finding of material twisting is evidence of advancing the device into the patient while the mdu is on so that the device is rotating.

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24758114
Report Number2124215-2026-17976
Device Sequence Number15728592
Product Code OBJ
UDI-Device Identifier08714729890393
UDI-Public(01)08714729890393(17)260728(10)37068611
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123621
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2026
Device Model NumberH749518100
Device Catalogue NumberH749518100
Device Lot Number0037068611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight64 KG